Hail, Saline
- When
- June 19, 12:00 AM CST
- Where
- Saline County, Dorchester
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.650, -97.117
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 18, 1:36 PM CST, 10 hours 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA NE 236 PM CDT MON JUN 17 2001 MAIN FCST CHALLENGES ARE THE SHORT TERM SEVERE THREAT...LATER POPS...AND TEMPERATURES. IN THE SHORT TERM...18Z SOUNDING IS RATHER DRY WITH A STEEP LAPSE RATE...NEARLY ADIABATIC BETWEEN ABOUT 600 AND 425MB. SFC BASED CONVECTION IS IN THEORY POSSIBLE WITH MID 90S TEMPS...BUT ENTRAINMENT WOULD GREATLY REDUCE THE POTENTIAL. ON THE OTHER HAND...STILL EXPECT STRONG COLD FRONT TO PRODUCE AN EXPANDING LINE OF TSTMS AS IT HITS HIGHER SFC TEMPS AND DEW POINTS AROUND OFK. LOTS OF DRY AIR AND WEAK SHEAR ABOVE LOW LEVEL INVERSION FAVOR OUFLOW DOMINATED STORMS AND LINES...WITH DAMAGING WINDS THE MOST LIKELY EVENT. SFC PRES GRADIENT IS DECREASING AND WILL LET WIND ADVSRY DROP WITH ISSUANCE OF NEW ZONES. LATER TONIGHT THE SFC FRONT IS PROGGED TO SWEEP OUT OF OUR SE ZONES...BUT MOISTURE ABOVE FRONT WILL BE SLOWER TO LEAVE. PWS ARE TOO LOW TO SUGGEST SERIOUS FLASH FLOOD POTENTIAL...HOWEVER. IN LATER PERIODS...BOTH ETA AND AVN HANG UP THE 850 MB FRONT AND MID LEVEL MOISTURE NEAR THE NE/KS BORDER THRU LATE WED. WILL LEAVE DECENT POPS ESPECIALLY IN FAR SRN ZONES...WITH SLIGHT POPS LATITUDE OF OMA AND DRY FURTHER N. TEMPS WILL DEPEND GREATLY ON CLOUD COVER WITH SUPPRESSED DIRURNAL RANGE ESPECIALLY OMA SOUTH AND TEMPS CLOSER TO NGM MOS...AS AVN HAS BEEN RUNNING TOO COOL RECENTLY. AS NW FLOW INCREASES ALOFT...MOISTURE FINALLY MOVES SOUTH OF THE AREA WED NIGHT LASTING WELL INTO THE EXTENDED. BELOW NORMAL TEMPS SHOULD PERSIST FOR SEVERAL DAYS...BUT WITH A RECOVERY BEGINNING BY THE WEEKEND. TROUGH RUNNING OVER THE TOP OF THE UPPER RIDGE WILL PROVIDE NEXT SIGNIFICANT CHC OF PRECIP NEXT SUN NIGHT OR MON. .OMA...NONE POLLACK
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
947 PM CDT MON JUN 18 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0652 PM 1 NW BELLWOOD NE .88 INCH HAIL
06/18/01 BUTLER REPORTED BY PUBLIC.
0800 PM 3 SE BRAINARD NE .75 INCH HAIL
06/18/01 BUTLER REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0810 PM 2 N GARLAND NE .88 INCH HAIL
06/18/01 SEWARD REPORTED BY PUBLIC.
0822 PM LOGAN IA 60-70 MPH TSTM GUST
06/18/01 HARRISON REPORTED BY STORM
SPOTTER.
0828 PM 3 NNE RAYMOND NE .75 INCH HAIL
06/18/01 LANCASTER REPORTED BY PUBLIC.
0833 PM 2 N LINCOLN NE .75 INCH HAIL
06/18/01 LANCASTER REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0850 PM LOGAN IA WIND DAMAGE
06/18/01 HARRISON ONE INCH DIAMETER TREE
LIMBS DOWN ACROSS TOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0854 PM 1 SW LINCOLN ARPT NE 1 INCH HAIL
06/18/01 LANCASTER REPORTED BY STORM
SPOTTER.
0900 PM 4 W CRESCENT IA 1 INCH HAIL
06/18/01 POTTAWATTAMIE REPORTED BY STORM
SPOTTER.
0900 PM OMAHA NE .88 INCH HAIL
06/18/01 DOUGLAS 85TH AND BLONDO IN
OMAHA. REPORTED BY
OFF-DUTY NWS EMPLOYEE.
0920 PM 1 E COUNCIL BLUFFS IA 1.25 INCH HAIL
06/18/01 POTTAWATTAMIE REPORTED BY HAM RADIO
OPERATOR.
0925 PM ROCA NE .88 INCH HAIL
06/18/01 LANCASTER REPORTED BY COOPERATIVE
OBSERVER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1016 PM CDT MON JUN 18 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION...>.
0949 PM OAKLAND IA .75 INCH HAIL
06/18/01 POTTAWATTAMIE REPORTED BY STORM
SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1022 PM CDT MON JUN 18 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1005 PM 2 SW WESTERN NE .75 INCH HAIL
06/18/01 SALINE REPORTED BY PUBLIC.
1018 PM SWANTON NE .75 INCH HAIL
06/18/01 SALINE REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1041 PM CDT MON JUN 18 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1020 PM SWANTON NE 1 INCH HAIL
06/18/01 SALINE REPORTED BY LAW
ENFORCEMENT OFFICIAL.IAZ043-055-056-069-NEZ015-034-044-045-050>053-065>068-078-088-190430- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1103 PM CDT MON JUN 18 2001 SEVERE THUNDERSTORM WATCH 446 IN EFFECT FOR MUCH OF EASTERN NEBRASKA AND PART OF WESTERN IOWA HAS BEEN ALLOWED TO EXPIRE AT 11 PM CDT. SEVERE THUNDERSTORM WATCH 450 DOES REMAIN IN EFFECT UNTIL 2 AM CDT FOR THE FOLLOWING COUNTIES IN SOUTHEAST NEBRASKA AND FAR SOUTHWEST IOWA... IN NEBRASKA...GAGE...JOHNSON...NEMAHA...PAWNEE AND RICHARDSON... AND IN IOWA...MILLS...MONTGOMERY...FREMONT AND PAGE. DRIER...MORE STABLE AIR WILL FILTER INTO THE AREA FROM THE NORTHWEST...BEHIND A COLD FRONT PUSHING THROUGH THE AREA. ALTHOUGH SOME THUNDERSTORM ACTIVITY MAY LINGER ACROSS THE AREA FOR THE NEXT HOUR OR SO...THE GREATEST THREAT OF SEVERE WEATHER WILL BE TO THE SOUTHEAST...IN THE AREA COVERED BY SEVERE THUNDERSTORM WATCH 450. MEAD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1107 PM CDT MON JUN 18 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION.....
1055 PM HARBINE NE .75 INCH HAIL
06/18/01 JEFFERSON REPORTED BY EMERGENCY
MANAGEMENT.The Omaha radar (KOAX), 98 km away, was scanning. The volume nearest the first event began at 05:59 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2001Every state in 2001This day in weather historyWarnings in Nebraska, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5254271.